How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16276
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

I have pneumonia, but now I have ves all over my body, I've

Customer Question

I have pneumonia, but now I have hives all over my body, I've been taking Benadryl, do I need something stronger?
Submitted: 1 year ago.
Category: Health
Expert:  A. Schuyler, NP replied 1 year ago.

Hello,

Have you taken anything else, other than the Benadryl?

Thanks,

Schuyler

~

Customer: replied 1 year ago.
Levaquin for the pneumonia. Just Benadryl for the hives that continue to reappear all over my body
Customer: replied 1 year ago.
They look like welts and bumps everywhere and they itch terribly. My daughter was also diagnosed on Sunday with pneumonia and this evening she broke out in hives as well... I was wondering if we need a prescription to take care of this.
Expert:  A. Schuyler, NP replied 1 year ago.

Thanks.

I am concerned that you might be allergic to the Levaquin. Hives all over the body is a typical reaction if someone is allergic. You do need to see your doctor for something stronger than Benadryl, such as a steroid. If you can't get in touch with your doctor by phone right away, you should go to an urgent care center or the ER. If you have trouble breathing, please call 911. Don't try to drive yourself.

Also, if you notice the rash peeling, get to the ER. This can be something called Stevens-Johnson syndrome which is a medical emergency almost always requiring hospitalization.

I don't want to scare you, but you do need something much stronger than Bendaryl for both you and your daughter, and you probably need it tonight.

Please let me know if you have questions.

Best regards,

Schuyler

~